Can upper GI bleeding have any complications?

Advertisement
Advertisement

Yes, upper gastrointestinal (GI) bleeding can have complications, even though it already is a complication of something else. With your doctor's assistance, you need to determine why you are having issues with upper GI bleeding. If you suspect you have a little bit of bleeding, but don't go to the doctor, you could be losing more blood than you think you are, because you can't feel the internal bleeding. This could lead to anemia, which untreated could cause you to become disoriented and weak or dizzy. If you are vomiting large amounts blood or passing blood in your stool as a result of upper GI bleeding, you could have a serious issue with ruptured blood vessels along the GI tract or something even more serious. Losing lots of blood could send you into shock and needs to be treated immediately before it becomes life-threatening, causing reduced blood flow to the brain or even death.

Continue Learning about Upper GI Bleeding

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.